Is there any alternate medicine for tuberculosis?
Q: My 50 years old mother had a chest x- ray done in, which the left part of the lung seemed to have disappeared. The doctor said that it is tuberculosis (TB) and started AKT4. We have got done a TB ferron test to confirm whether it is TB or any other infection. My mother is feeling very weak and is having itching throughout her body. She feels breathlessness too. Is there any other medicine for TB? How can we counter this itching problem?
A:The commonest cause of a destroyed lung is tuberculosis. If you mother does not give a history of any tuberculosis in the past then every attempt should be made to know whether this is an active infection or an old inactive problem. If it is decided to treat for tuberculosis the individual drugs can be given one at a time to see which one is causing the allergy. She should stop AKT-4, start on an anti allergic and the start drugs one at a time.